Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 9, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 6, 2008, 7:10 PM CDT for Floyd County, Mitchell County, Iowa. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2008, 7:10 PM CDT (00:10 UTC)
- Expired
- May 6, 2008, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Floyd County, IA, Mitchell County, IA
The radar
The La Crosse radar (KARX), 147 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 7:15 PM CDT | TSTM WND GST 0 | Nora Springs, IA | ESTIMATED 60 MPH WIND GUST AT CASEY GENERAL STORE IN NORA SPRINGS. |
| May 6, 7:15 PM CDT | TSTM WND GST 60 | Nora Springs, IA | ESTIMATED 60 MPH WIND GUST AT CASEY GENERAL STORE IN NORA SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 070011
SVRARX
IAC067-131-070100-
/O.NEW.KARX.SV.W.0009.080507T0010Z-080507T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
710 PM CDT TUE MAY 6 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLOYD COUNTY IN NORTH CENTRAL IOWA...
MITCHELL COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 800 PM CDT
* AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. ROUGHLY ALONG A LINE EXTENDING FROM LYLE TO NORA
SPRINGS TO SHEFFIELD...AND MOVING EAST AT 35 MPH. THE PREVIOUS
CANELLATION TO THE WARNING WAS ERRONEOUS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OSAGE AROUND 730 PM...
CHARLES CITY AROUND 755 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.
LAT...LON 4350 9305 4350 9256 4292 9256 4291 9304
TIME...MOT...LOC 0010Z 272DEG 25KT 4346 9295 4323 9303
4293 9317
$$
RABERDING4 follow-up statements
000
WWUS53 KARX 070017
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
717 PM CDT TUE MAY 6 2008
IAC067-131-070100-
/O.CON.KARX.SV.W.0009.000000T0000Z-080507T0100Z/
MITCHELL IA-FLOYD IA-
717 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR FLOYD AND MITCHELL COUNTIES...
AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. ROUGHLY ALONG A LINE EXTENDING FROM LYLE
TO NORA SPRINGS TO ROCKWELL...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROCKFORD AROUND 725 PM...
OSAGE AND STACYVILLE AROUND 730 PM...
MARBLE ROCK AROUND 740 PM...
FLOYD AROUND 745 PM...
CHARLES CITY AROUND 755 PM...
LAT...LON 4350 9305 4350 9256 4292 9256 4291 9304
TIME...MOT...LOC 0017Z 272DEG 25KT 4346 9288 4323 9296
4293 9311
$$
RABERDING000
WWUS53 KARX 070033
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
733 PM CDT TUE MAY 6 2008
IAC067-131-070100-
/O.CON.KARX.SV.W.0009.000000T0000Z-080507T0100Z/
MITCHELL IA-FLOYD IA-
733 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR FLOYD AND MITCHELL COUNTIES...
AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. ROUGHLY ALONG A LINE EXTENDING FROM
STACYVILLE TO OSAGE TO MARBLE ROCK...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FLOYD AROUND 745 PM...
CHARLES CITY AROUND 755 PM...
LAT...LON 4350 9305 4350 9256 4292 9256 4291 9304
TIME...MOT...LOC 0033Z 272DEG 25KT 4347 9265 4322 9275
4292 9287
$$
RABERDING000
WWUS53 KARX 070043
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
744 PM CDT TUE MAY 6 2008
IAC067-131-070100-
/O.CON.KARX.SV.W.0009.000000T0000Z-080507T0100Z/
MITCHELL IA-FLOYD IA-
744 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR FLOYD AND MITCHELL COUNTIES...
AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. ROUGHLY ALONG A LINE EXTENDING FROM
STACYVILLE TO OSAGE TO MARBLE ROCK...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CHARLES CITY AROUND 755 PM...
LAT...LON 4350 9305 4350 9256 4292 9256 4291 9304
TIME...MOT...LOC 0044Z 272DEG 25KT 4345 9262 4322 9270
4292 9286
$$
RABERDING000
WWUS53 KARX 070055
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
755 PM CDT TUE MAY 6 2008
IAC067-131-070105-
/O.EXP.KARX.SV.W.0009.000000T0000Z-080507T0100Z/
MITCHELL IA-FLOYD IA-
755 PM CDT TUE MAY 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR FLOYD AND MITCHELL COUNTIES
EXPIRES AT 800 PM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4350 9305 4350 9256 4292 9256 4291 9304
TIME...MOT...LOC 0055Z 272DEG 25KT 4345 9251 4322 9260
4292 9276
$$
RABERDINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:27 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 6, 3:27 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 327 PM CDT TUE MAY 6 2008 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA TONIGHT INTO WED... SHRA/TSRA CHANCES AGAIN THU NIGHT THRU FRI NIGHT...TEMPERATURES THROUGH THE PERIOD. DATA ANALYSIS AT 18Z HAD LOW PRESSURE OVER THE CENTRAL DAKOTAS WITH A WARM FRONT FROM SOUTHEAST ND TO SOUTHEAST WI. WV IMAGERY SHOWED ONE SHORTWAVE OVER WESTERN ND AND OTHER WEAKER WAVES OVER EASTERN SD/WESTERN MN. SFC OBS SHOW BOUNDARY LAYER MOISTURE RETURNING THRU THE PLAINS IN THE DEEPER MOISTURE PLUME. DEW POINTS HAVE CHANGED LITTLE OVER THE FORECAST AREA SINCE 14Z...WITH TAMDAR SOUNDINGS SHOWING AIRMASS MIXED TO 800MB AND DRIER AIR ALOFT MIXING TO THE SFC. THE SLOWER DEW POINT RISE LIMITING SFC BASED CAPE THIS AFTERNOON...WITH VALUES ACROSS MUCH OF THE FORECAST AREA IN THE 200- 400 J/KG RANGE. CAPES IN EXCESS OF 1K J/KG CONFINED TO WESTERN IA/SOUTHWEST MN WHERE TEMPS AROUND 80F AND DEW POINTS INTO THE LOWER 50S. LOW LEVEL MOISTURE RETURN/THETA-E CONVERGENCE INTO THE WARM FRONT COUPLED WITH WEAK LIFT FROM THE SHORTWAVES TRIGGERING SCT -SHRA/TSRA ACROSS SOUTHERN MN INTO SOUTHEAST SD. WHERE CLOUDS/SHRA PREVAIL...TEMPS IN THE MID 50S AND 60S. TEMPS IN THE UPPER 70S-LOWER 80S SOUTH OF THE WARM FRONT. 06.12Z NAM/GFS INITIALIZED REASONABLY WELL BUT NOT WITHOUT SOME DIFFERENCES. PER RA-OBS...GFS BETTER WITH 700-300MB HGTS OVER MUCH OF THE SOUTHERN PLAINS/ROCKIES TO THE NORTHERN ROCKIES. NAM BETTER WITH SFC-850MB MOISTURE OVER THE CENTRAL PLAINS...AS GFS AROUND 5F TOO HIGH WITH SFC DEW POINTS ACROSS THE CENTRAL PLAINS/UPPER MIDWEST AND 2C TO 4C TOO HIGH WITH 850MB DEW POINTS ACROSS THE CENTRAL PLAINS. EVEN WITH THE DIFFERENCES...NAM/GFS OFFER QUITE SIMILAR SOLUTIONS FOR TONIGHT INTO FRI NIGHT. DPROG/DT OF 500MB HGTS AT 06.12Z SHOWED NAM/GFS RUNS OF 04.12Z AND 05.12Z VERIFIED QUITE WELL ACROSS NOAM AND GENERALLY OFFER A COMPROMISE OF THEIR EARLIER RUNS. SLIGHT EDGE AND BETTER RUN-TO-RUN CONSISTENCY TO GFS. THRU 36HRS... MODEL RUN-TO-RUN CONSISTENCY REMAINS QUITE GOOD WITH THE SHORTWAVE TROUGH TO CROSS THE REGION. TREND IS SLOWER/STRONGER WITH THE SHORTWAVE TROUGH INTO THE SOUTHERN PLAINS. MODELS CONVERGING ON STRENGTH WITH THE NEXT TROUGH INTO OR/WA/BC. FOR 36-60HRS TREND IS TOWARD THE SLOWER SOLUTIONS WITH THE TROUGH INTO THE NORTHERN ROCKIES. CONSISTENCY GOOD WITH THE TROUGH INTO THE MID MS VALLEY. FOR 60-84HRS GFS SHOWS REASONABLE RUN-TO-RUN CONSISTENCY AS A PORTION OF THE NORTHERN ROCKIES TROUGH SHEARS EAST ACROSS THE NORTHERN PLAINS. DIFFERENCES DEVELOP WITH THE AMOUNT OF ENERGY LEFT BEHIND OVER THE CENTRAL ROCKIES...WITH NAM STRONGER THAN ECMWF/UKMET AND ALL GFS ENSEMBLE MEMBERS. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED NAM/GFS WERE A BIT STRONG WITH THE SFC LOW/TROUGH OVER THE DAKOTAS AND WERE BOTH TOO ROBUST BRINGING THE SFC MOISTURE RETURN INTO THE AREA...ESPECIALLY GFS. PER WV IMAGERY...NAM LOOKS A BIT BETTER THAN GFS WITH THE SHORTWAVE DETAIL ACROSS ND/SD/MN/NEB...BUT STILL LOOKS A BIT OFF ON THE DETAIL. BOTH MODELS STRUGGLED WITH THE 12Z-18Z PRECIP ACROSS THE CENTRAL CONUS. AGAIN SOME SIGNALS TO FAVOR NAM AND OTHERS TO FAVOR GFS...AND NO CLEAR MODEL FAVORITE THIS CYCLE. FAVORED A MODEL/ENSEMBLE CONSENSUS THIS CYCLE. SHORT-TERM FORECAST CONFIDENCE AVERAGE. IN THE SHORT TERM...MOISTURE RETURN CONTINUES/INCREASES INTO THE EVENING AS LOW LEVEL JET STRENGTHENS AND MOVES EAST. EVEN WITH THE INCREASE OF MOISTURE...MIXED LAYER CAPE VALUES REMAIN IN THE 400- 800 J/KG RANGE THRU THE EARLY EVENING...BEFORE DIMINISHING AFTER SUNSET. 0-6KM BULK SHEAR REMAINS AROUND 35KTS. STRONGER FORCING/LIFT AHEAD OF THE SFC LOW/FRONT AND MID LEVEL SHORTWAVE ARRIVE AND MOVE ACROSS DURING THE OVERNIGHT HOURS...CENTERED IN THE 06Z-09Z TIME- FRAME. STILL APPEARS THERE MAY BE A SMALL SEVERE THREAT THRU EARLY EVENING...BUT LOOKING QUITE ISOLATED DUE TO OVERNIGHT TIMING OF FORCING/LIFT AND MARGINAL CAPE/SHEAR. WITH GOOD MODEL/ENSEMBLE CONSENSUS FOR SHRA/TSRA WITH THE LOW/FRONT PASSAGE TONIGHT RAISED LATE EVENING/OVERNIGHT POP TO CATEGORICAL. SOME MOISTURE/LIFT LINGERS OVER MAINLY THE SOUTHEAST END OF THE FORECAST AREA WED MORNING AS THE FRONT CONTINUES TO PUSH EAST THRU THE AREA. CONTINUED -SHRA/ISOLATED -TSRA CHANCES WED MORNING. REMOVED SMALL -SHRA CHANCE FROM WED AFTERNOON AS SUBSIDENCE/DRYING/BRISK NORTHWEST WINDS SPREAD ACROSS THE AREA IN THE WAKE OF THE LOW/FRONT. COOLER...DRIER AIRMASS SPREADS ACROSS THE AREA FOR WED NIGHT/THU AS CANADIAN HIGH PRESSURE AND WEAK SHORTWAVE RIDGING ALOFT SLIDE ACROSS THE AREA. PIECES OF ENERGY SHEAR EAST OUT OF THE NORTHERN ROCKIES TROUGH AND ACROSS THE AREA FOR THU NIGHT INTO FRI NIGHT. FIRST OF THESE MOVES ACROSS THE AREA THU NIGHT WITH ANOTHER FRI NIGHT. WEAK PV ADVECTION...WEAK/MDT 850-700MB WARM ADVECTION AND ISENTROPIC LIFT IN THE 290-300K LAYER ACCOMPANY THESE FEATURES. QUESTION REMAINS AMOUNT OF MOISTURE AVAILABLE FOR THIS FORCING/LIFT TO WORK WITH. MODELS INDICATE MODEST MOISTURE AT BEST. DID HONOR FIRST WAVE WITH A SMALL -SHRA CHANCE WEST OF THE MS RIVER THU NIGHT. PREVIOUS GRIDS HAD A SMALL -SHRA CHANCE FRI NIGHT AND LOOKS GOOD AND CONTINUED THIS FOR NOW. MAY YET NEED A SMALL -SHRA CHANCE FRI BUT LEFT THIS PERIOD DRY AT THIS TIME AS IT BLENDS WELL WITH NEIGHBORING GRIDS. WITH SHRA/TSRA INTO A DRIER BOUNDARY LAYER AIRMASS TONIGHT...FAVORED COOLER OF GUIDANCE LOWS. WITH SOME SUNSHINE FOR WED AFTERNOON... FAVORED WARMER GFS MAV MOS HIGHS. USED A BLEND OF GUIDANCE LOWS/ HIGHS FOR WED NIGHT/THU. GUIDANCE LOWS FOR THU NIGHT QUITE SIMILAR AND LOOK TO BE IN THE BALLPARK FOR NOW. USED WARMER GFS ENSEMBLE MOS HIGHS FRI...WHICH BLEND WELL WITH NEIGHBORING GRIDS. USED A BLEND OF GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE FOR LOWS FRI NIGHT. .LONG TERM...SATURDAY THROUGH TUESDAY 06.00Z MEDIUM RANGE MODELS IN REASONABLY GOOD AGREEMENT SAT INTO SUN AND OFFER IMPROVED RUN-TO-RUN CONSISTENCY FOR THESE DAYS. FOR MON/TUE ECMWF/GFS SHOW GOOD RUN-TO-RUN CONSISTENCY WITH THEIR 05.00Z RUNS...BUT REMAIN 180 DEGREES OUT OF PHASE WITH POSITIONS OF TROUGHS/RIDGES ACROSS NOAM. GFS SHOWS THE BETTER RUN-TO-RUN CONSISTENCY WITH ITS 05.00Z RUN AND SUPPORTED BY ITS ENSEMBLE MEAN. OPERATIONAL ECMWF RUN REMAINS MORE PROGRESSIVE WITH FEATURES IN THE QUASI-ZONAL FLOW MON/TUE. FORECAST CONFIDENCE AVERAGE FOR SAT/SUN WITH THE BETTER MODEL/ENSEMBLE CONSISTENCY...THEN ON THE LOW SIDE FOR MON/TUE AS MODEL SOLUTIONS DIVERGE. WITH CONFIDENCE REMAINING LOW OUT ON DAYS 6/7...SIDED WITH THE PMDEPD ENSEMBLE/MODEL CONSENSUS THESE DAYS. TIGHTENING MODEL CONSENSUS FOR A MID LEVEL TROUGH/ SHORTWAVE TO MOVE ACROSS THE REGION SAT/SUN. APPEARS DEEPER MOISTURE/INSTABILITY TO REMAIN SOUTH OF THE AREA...WITH CHANCE -SHRA SAT INTO SUN REASONABLE. NON-ECMWF MODEL/ENSEMBLE CONSENSUS SLIDE A SFC HIGH AND SHORTWAVE RIDGE AXIS ALOFT ACROSS THE REGION FOR SUN NIGHT/MON AND LEFT THESE PERIODS DRY. NEXT TROUGH DIGS INTO THE PLAINS STATES BY TUE WITH INCREASING MOISTURE/INSTABILITY INTO THE AREA FOR TUE. DESPITE LOW CONFIDENCE CHANCE SHRA/TSRA TUE LOOKS FOR NOW. WITH PLENTY OF UNCERTAINTY IN THE DETAILS...ESPECIALLY BY MON...USED A BLEND OF GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS THRU THE PERIOD. && .AVIATION...TONIGHT AND WEDNESDAY A WARM FRONTAL BOUNDARY EXTENDED FROM AN AREA OF LOW PRESSURE OVER SD EASTWARD THROUGH CENTRAL MN INTO CENTRAL WI. SOME SHRA/TS ACTIVITY WAS OCCURRING ALONG AND AHEAD OF THIS FRONTAL BOUNDARY WITH KRST/KLSE TAF SITES REMAINING SOUTH OF THIS ACTIVITY. HAD VCTS/VCSH AT 18Z TAF ISSUANCE FOR KRST/KLSE 21-24Z TIME FRAME...BUT BECOMING DOUBTFUL THIS INDEED WILL OCCUR WITH BEST FORCING NORTH OF THE AREA. BETTER CHANCES...IN FACT LIKELIHOOD OF SHRA/TS AT KRST/KLSE TAF SITES WILL OCCUR LATER THIS EVENING IN THE 04-06Z TIME FRAME AS THE LOW OVER THE DAKOTAS MOVES INTO SOUTHERN MN WITH A COLD FRONT TRAILING THROUGH SOUTHWEST MN INTO NEBRASKA. LIFT AND MOISTURE CONVERGENCE AHEAD OF THE FRONT WILL PRODUCE SCATTERED CONVECTION... WHICH WILL AFFECT THE KRST/KLSE TAF SITES. HAVE INCLUDED MVFR CONDITIONS FROM 04-12Z TIME FRAME WITH THIS CONVECTIVE ACTIVITY. THE COLD FRONT WILL PUSH THROUGH KRST TAF SITE 10-13Z TIME FRAME...AND THE KLSE TAF SITE 12-15 TIME FRAME. WINDS WILL BECOME NORTHWEST AND GUSTY BEHIND THE FRONT WITH GUSTS IN THE 20 TO 25KT RANGE. CLOUD HEIGHTS WILL DIP INTO IFR RANGE AT KRST 10-13Z. OTHERWISE...MVFR CONDITIONS EXPECTED TO CONTINUE BEHIND THE FRONT WITH BROKEN STRATOCUMULUS CLOUDS. CEILINGS EXPECTED TO BE IN THE 1500-2500FT RANGE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RRS AVIATION..........SHEA
Hazardous weather outlook, May 6, 5:50 AM CDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 550 AM CDT TUE MAY 6 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-071100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 550 AM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL MOVE NORTH OF THE REGION TODAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING SOUTH OF THE WARM FRONT. BETWEEN 4 PM AND 10 PM...A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE CHANCES FOR THUNDERSTORMS WILL INCREASE AFTER MIDNIGHT AS A COLD FRONT APPROACHES THE AREA. HOWEVER...WITH ONLY LIMITED AMOUNTS OF INSTABILITY...THESE STORMS ARE NOT EXPECTED TO PRODUCE ANY SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL MOVE EAST OF THE AREA WEDNESDAY. ISOLATED THUNDERSTORMS MAY STILL OCCUR WEDNESDAY MORNING BUT THESE STORMS ARE NOT EXPECTED TO PRODUCE ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER THAT MAY OCCUR THIS AFTERNOON AND EVENING...ONLY LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
In the hours before
Local storm report, May 6, 6:14 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
614 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM DOWNBURST DEXTER 43.72N 92.70W
05/06/2008 MOWER MN MESONET
58 MPH WIND GUST
&&
DASLocal storm report, May 6, 6:29 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
629 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TORNADO 4 SE ST. CHARLES 43.93N 92.01W
05/06/2008 WINONA MN AMATEUR RADIO
POSSIBLE TORNADO ON INTERSTATE 90 NEAR MILE MARKER 249 OR
NEAR INTERSECTION OF INTERSTATE 90 AND HIGHWAY 33 SOUTH.
&&
DASLocal storm report, May 6, 6:34 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
634 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO 4 SE UTICA 43.94N 91.89W
05/06/2008 WINONA MN PUBLIC
POSSIBLE TORNADO NEAR MILE MARKER 242 ON INTERSTATE 90
&&
DASLocal storm report, May 6, 6:47 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
647 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 10 E ST. CHARLES 43.97N 91.86W
05/06/2008 E0.88 INCH WINONA MN EMERGENCY MNGR
NICKEL HAIL REPORTED AT ENTERPRISE REST AREA NEAR MILE
POST 244 ON INTERSTATE 90.
&&
DASThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:45 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 45 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.